MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, after use for 5-6 months, the tube near the adapter was broken/damaged/leaking.There was no adapter issue.Nothing unusual observed on the device prior to use.No other defects/damages found on the product.No other products were being utilized with the device.Mupirocin was utilized as an ointment at the exit site.The patient was given dressing changes at the exit site on an irregular basis.The site never used sepsiderm to clean catheters.The patient was not using any type of cleaning agent, special cleaning, or antibiotic on the catheter.After shearing, the joint part moved forward as remedial action.The product was not replaced.There was no blood loss.Blood transfusion was not required due.To the event.No medical intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: a3a, b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had been on peritoneal dialysis for half a year or 5-6 months.During dialysis therapy, the tube near the adapter was broken/damaged/leaking.There was no adapter issue.Nothing unusual observed on the device prior to use.No other defects/damages found on the product.No other products were being utilized with the device.The exit site was covered with sterile gauze dressing and mupirocin ointment.The patient was given dressing changes at the exit site on an irregular basis.The site never used sepsiderm to clean catheters.The patient was not using any type of cleaning agent, special cleaning, or antibiotic on the catheter and did not perform sterilization of the catheter.The patient informed the nurse and was treated by the hospital, after which the patient resumed peritoneal dialysis (pd) treatment.After shearing, the joint part moved forward as remedial action.The product was not replaced.There was no blood loss.Blood transfusion was not required due to the event.No medical intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had been on pd (peritoneal dialysis) for half a year or 5-6 months.During dialysis therapy, the tube near the adapter was broken/damaged/leaking.There was no adapter issue.Nothing unusual observed on the device prior to use.No other defects/damages found on the product.No other products were being utilized with the device.The exit site was covered with mupirocin ointment and just a general sterilization gauze/dressing, which did not include cleaning agents or antimicrobial properties.The patient was given dressing changes at the exit site on an irregular basis.The site never used sepsiderm to clean catheters.The patient was not using any type of cleaning agent, special cleaning, or antibiotic on the catheter and did not perform sterilization of the catheter.The patient informed the nurse, and the hospital treated the patient as follows: because the leakage was close to the titanium adapter end, the catheter leakage point was cut off from the transfer set end; after shearing, the joint part moved forward as remedial action, and the original part near the patient end was reconnected with a new titanium adapter and transfer set.The product was not replaced.The patient continued to be treated with pd treatment.There was no blood loss.Blood transfusion was not required due to the event.No medical intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one argyle catheter and one argyle adapter.There appeared to be no abnormalities on the argyle adapter, but the catheter itself was visibly broken, as only a fraction of the catheter remained connected to the adapter.It was reported that the catheter shaft was leaking and cracked.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had been on pd (peritoneal dialysis) for half a year or 5-6 months.During dialysis therapy, the tube near the adapter was broken/damaged/leaking.There was no adapter issue.Nothing unusual observed on the device prior to use.No other defects/damages found on the product.No other products were being utilized with the device.The exit site was covered with mupirocin ointment and just a general sterilization gauze/dressing, which did not include cleaning agents or antimicrobial properties.The patient was given dressing changes at the exit site on an irregular basis.The site never used sepsiderm to clean catheters.The patient was not using any type of cleaning agent, special cleaning, or antibiotic on the catheter and did not perform sterilization of the catheter.The patient informed the nurse, and the hospital treated the patient as follows: because the leakage was close to the titanium adapter end, the catheter leakage point was cut off from the transfer set end; after shearing, the joint part moved forward as remedial action, and the original part near the patient end was reconnected with a new titanium adapter and transfer set.The product was not replaced.The patient continued to be treated with pd treatment and the pd therapy was completed.There was no blood loss.Blood transfusion was not required due to the event.No medical intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that one catheter adapter, but the catheter itself was not returned.There appeared to be no abnormalities with the adapter segment that was returned.It was reported that there was a leak on the catheter near the titanium adapter and that this segment of the catheter was sheared off.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21028261
Report Number1282497-2024-20057
Device Sequence Number17161438
Product Code FJS
UDI-Device Identifier10884521054974
UDI-Public10884521054974
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888411405
Device Catalogue Number8888411405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer12/22/2024
01/22/2025
01/28/2025
02/06/2025
03/12/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/07/2025
01/27/2025
02/03/2025
02/07/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale